Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 340, NWS Albuquerque, NM

October 20, 2015Socorro County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 20, 2015, 1:58 PM MDT for Socorro County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2015, 1:58 PM MDT (19:58 UTC)
Expired
Oct 20, 2015, 2:45 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Socorro County, NM

The radar

The Albuquerque radar (KABX), 148 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 20, 11:23 AM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS55 KABQ 201958
SVRABQ
NMC053-202045-
/O.NEW.KABQ.SV.W.0340.151020T1958Z-151020T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT TUE OCT 20 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 245 PM MDT

* AT 158 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
  NATIONAL RADIO ASTRONOMY OBSERVATORY...OR 23 MILES SOUTHEAST OF
  DATIL...MOVING NORTH AT 25 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATIONAL RADIO ASTRONOMY OBSERVATORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3421 10771 3412 10732 3372 10759 3376 10771
      3395 10772
TIME...MOT...LOC 1958Z 197DEG 22KT 3384 10767 

HAIL...1.50IN
WIND...60MPH

$$

SHOEMAKE
1 follow-up statement
872 
WWUS55 KABQ 202039
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT TUE OCT 20 2015

NMC053-202046-
/O.EXP.KABQ.SV.W.0340.000000T0000Z-151020T2045Z/
SOCORRO-
239 PM MDT TUE OCT 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SOCORRO COUNTY
WILL EXPIRE AT 245 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
WEST CENTRAL NEW MEXICO.

LAT...LON 3421 10771 3412 10732 3372 10759 3376 10771
      3395 10772
TIME...MOT...LOC 2034Z 197DEG 22KT 3384 10767 

$$

JAF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 11:54 AM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 20, 11:54 AM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT TUE OCT 20 2015

.AVIATION...
18Z TAF CYCLE
A SLOPPY AND UNSETTLED WEATHER PATTERN WILL IMPACT MOST OF
NORTHERN AND CENTRAL NEW MEXICO THROUGH AT LEAST THE NEXT 24 TO
36 HOURS AS A LOW PRESSURE SYSTEM INCHES CLOSER. SCATTERED SHOWERS
AND THUNDERSTORMS WILL PERIODICALLY DEVELOP THROUGH THE EARLY
EVENING WITH HEFTY DOWNPOURS...LARGE HAIL...AND GUSTY DOWNBURST
WINDS ACCOMPANYING. PRECIPITATION IS EXPECTED TO INCREASE IN
COVERAGE WITH MANY LOCATIONS OBSERVING MORE PERSISTENT TO EVEN
FREQUENT PASSAGES OF INDIVIDUAL SHOWERS AND STORMS. LOOK FOR
OCCASIONAL TO PERIODIC CEILING/VISIBILITY REDUCTIONS IN DOWNPOURS
WITH BATCHES OF PATCHY FOG AND MOUNTAIN OBSCURATIONS. SNOW LEVELS
WILL GENERALLY STAY ABOVE 10000 TO 11000 FEET THROUGH TONIGHT.

52

&&

.PREV DISCUSSION...345 AM MDT TUE OCT 20 2015...
.SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPING OVER THE
NORTHERN SEA OF CORTEZ TODAY WILL TRACK SLOWLY NORTHEASTWARD
ACROSS NORTHWEST NEW MEXICO THROUGH THURSDAY...BEFORE EJECTING
FURTHER NORTHEASTWARD ACROSS THE CENTRAL ROCKIES THURSDAY NIGHT.
BETWEEN TODAY AND THURSDAY NIGHT THE ENTIRE FORECAST CAN EXPECT
WETTING PRECIPITATION WITH HEAVIER AMOUNTS AROUND AND OVER AN INCH
ACROSS SOUTHERN AND EASTERN AREAS. SOME AREAS EAST OF THE CENTRAL
MOUNTAIN CHAIN MAY RECEIVE OVER 3 INCHES OF RAIN WITH THE
POTENTIAL FOR FLASH FLOODING STARTING TODAY. STRONG ATMOSPHERIC
DYNAMICS AND INSTABILITY WILL ALSO PRODUCE THE RISK OF SEVERE
THUNDERSTORMS. A SECONDARY UPPER LEVEL TROUGH MAY MOVE OVER THE
AREA FROM THE NORTHWEST FRIDAY AND FRIDAY NIGHT KEEPING
PRECIPITATION IN THE FORECAST. THE HIGHEST ELEVATIONS OF THE
NORTHERN MOUNTAINS MAY RECEIVE SIGNIFICANT SNOW ACCUMULATION
THROUGH MID WEEK.

&&

.DISCUSSION...
WITH A PWAT ANOMALY +3 STANDARD DEVIATIONS ABOVE NORMAL THIS STORM
SYSTEM WILL HAVE ABUNDANT MOISTURE TO WORK WITH. THERE LOOKS TO BE
A SECONDARY RISK OF LOCALLY HEAVY RAIN TODAY OVER THE S CENTRAL
AND SW ZONES...BUT EASTERN AREAS WILL HAVE THE GREATER CONCERN
WHERE TRAINING CELLS LOOK INCREASINGLY LIKELY. WILL HOIST A FLASH
FLOOD WATCH VALID TODAY AND TONIGHT ALONG AND SE OF A LINE FROM
RUIDOSO TO TUCUMCARI...WHERE MODELS AGREE ON BETTER DYNAMICS
LINING UP AS S WINDS ALOFT OVER RIDE A PERSISTENT TAP OF MOISTURE
RICH SOUTHEASTERLY LOW LEVEL INFLOW TO THE SYSTEM. THE FLASH FLOOD
THREAT LOOKS TO CONTINUE THROUGH AT LEAST WEDNESDAY AS THE SYSTEM
DRAWS A BACK DOOR COLD FRONT INTO NE AND E CENTRAL AREAS.

THE FRIDAY AND FRIDAY NIGHT TROUGH DOESNT LOOK NEARLY AS WET...AND
IT SHOULD BE FOLLOWED BY A FETCH OF DRIER ZONAL FLOW.

44

&&

.FIRE WEATHER...
AN EXTENDED PERIOD OF UNSETTLED WEATHER WILL CONTINUE INTO THURSDAY
AS A LARGE STORM SYSTEM PUMPS ABUNDANT MOISTURE AND INSTABILITY OVER
NEW MEXICO. WIDESPREAD HEAVY RAIN OVER THE NEXT 3 DAYS WILL CENTER
OVER CENTRAL AND EASTERN AREAS...WITH FLASH FLOODING POSSIBLE MAINLY
ALONG AND EAST OF THE PECOS RIVER. MIN RH VALUES TODAY INTO THURSDAY
WILL AVERAGE FROM NEAR 40 PCT ALONG THE AZ STATE LINE TO NEAR 80 PCT
IN THE EAST...WHILE RECOVERIES FAVOR EXCELLENT ALL AREAS. NO STRONG
WINDS APPEAR TO ACCOMPANY THIS STORM SYSTEM EXCEPT FOR A PERIOD OF
GAP WINDS BELOW CANYONS IN THE RIO GRANDE VALLEY WEDNESDAY MORNING
THEN AGAIN THURSDAY MORNING.

VENTILATION WILL BE GOOD TO EXCELLENT TODAY BUT DETERIORATE THROUGH
THURSDAY UNTIL FAVORING WIDESPREAD POOR TO FAIR VALUES THROUGH THE
WEEKEND.

TEMPERATURES WILL BECOME COLD ENOUGH WEDNESDAY NIGHT FOR SOME LIGHT
TO MODERATE SNOW ACCUMULATIONS ABOVE 11000 FT IN THE NORTHERN MTS.
ANY IMPACTS WILL BE MINIMAL AND RELEGATED TO THE HIGHEST ELEVATIONS.
THIS MAY THE FIRST EVENT TO LEAVE A PERMANENT BLANKET OF SNOW COVER
IN THE HIGH TERRAIN.

THE MAIN STORM SYSTEM WILL EXIT THE STATE LATE THURSDAY AND LEAVE
BEHIND SOME MODERATE WESTERLY FLOW. LOCAL STRONG WEST WINDS ALONG
THE EAST SLOPES ARE POSSIBLE INTO FRIDAY MORNING. COLD ADVECTION IS
WEAK BEHIND THIS SYSTEM FOR LATE OCTOBER. ANOTHER WEAK WAVE IN THE
FLOW PATTERN WILL ALLOW FOR SOME ADDITIONAL COOLING WITH MORE RAIN
AND HIGH ELEVATION SNOW SHOWERS FRIDAY. MAX TEMPS WILL REMAIN NEAR
NORMAL HOWEVER LOWS CONTINUE 5 TO 10 DEGREES ABOVE AVERAGE. NO REAL
WIDESPREAD FREEZES APPEAR ON THE HORIZON FOR LOWER ELEVATION AREAS
THROUGH AT LEAST EARLY NEXT WEEK.

43

&&

.AVIATION...
06Z TAF CYCLE
ISOLATED SHRA AND TSRA WILL STILL BE A POSSIBILITY ACROSS THE FCST
AREA INTO THE PREDAWN HOURS OF TUE AND PERHAPS EVEN AWHILE AFTER
DAWN...BUT CHANCES TOO LOW AT ANY TAF SITE TO EVEN MENTION VCSH OR
VCTS IN THIS TIME PERIOD. BETWEEN 09Z AND 16Z TUE ACROSS EAST
CENTRAL AND SE NM...ESPECIALLY NEAR AND EAST OF THE PECOS
RIVER...SOME PATCHY IFR AND EVEN LIFR CEILINGS/VISIBILITIES WILL
BE POSSIBLE WITH GREATEST CHANCE AT ROW. SOME SPOTTY MT
OBSCURATIONS ARE ALSO POSSIBLE THROUGH THE MORN HOURS. TUE AFTN
AND EVE WILL FEATURE SCT SHRA AND TSRA...SOME OF THE LATTER QUITE
STRONG TO PERHAPS SEVERE...BREAKING OUT ACROSS MUCH OF THE
STATE... LIKELY MOST NUMEROUS ACROSS WEST...SOUTH AND PERHAPS EAST
CENTRAL NM. STRONGEST TSRA WILL BE CAPABLE OF PRODUCING VERY HEAVY
DOWNPOURS...HAIL...AND GUSTY DOWNBURST WINDS AS HIGH AS 60
KTS...BUT MOST WILL PRODUCE GUSTS BETWEEN 30 AND 45 KTS. STRONGEST
STORMS ALSO WILL PRODUCE BRIEF MVFR CIGS AND VSBY AS WELL AS MT
OBSCURATIONS.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ526-534>540.

&&
Hazardous weather outlook, Oct 20, 5:54 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT TUE OCT 20 2015

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
554 AM MDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ALONG AND SOUTH OF INTERSTATE 40...WHERE LARGE HAIL AND DAMAGING
WINDS ARE ARE POSSIBLE. IN ADDITION...THE POTENTIAL EXISTS FOR
HEAVY RAIN AND FLASH FLOODING ALONG AND SOUTHEAST A LINE FROM
RUIDOSO TO TUCUMCARI TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD
ACROSS NORTHWEST NEW MEXICO THURSDAY BEFORE EJECTING NORTHEASTWARD
THROUGH THE CENTRAL ROCKIES THURSDAY NIGHT AND FRIDAY. ABUNDANT
MOISTURE AND STRONG INSTABILITY WILL CAUSE THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS TO PERSIST ACROSS PORTIONS OF THE
FORECAST AREA...AS WELL AS THE RISK FOR FLASH FLOODING TO PERSIST
ALONG AND E OF THE CENTRAL MT CHAIN THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT ALONG AND
SOUTH OF I-40...EXCEPT IN CIBOLA COUNTY...DUE TO THE POTENTIAL FOR
SEVERE THUNDERSTORMS WITH STRONG HAIL AND DAMAGING WINDS.

44

In the hours before

Special weather statement, Oct 20, 1:07 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 PM MDT TUE OCT 20 2015

NMZ520-524-201930-
SOUTH CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY-
107 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SOCORRO COUNTY UNTIL
130 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BINGHAM...OR 24 MILES SOUTHEAST
OF SOCORRO...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BINGHAM.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL NEW MEXICO.

LAT...LON 3379 10643 3385 10664 3420 10657 3412 10613
TIME...MOT...LOC 1906Z 208DEG 27KT 3391 10652

SHOEMAKE
Special weather statement, Oct 20, 1:17 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
117 PM MDT TUE OCT 20 2015

NMZ508-201945-
SOUTHWEST MOUNTAINS-
117 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY UNTIL 145
PM MDT...

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF OLD HORSE SPRINGS...OR 26 MILES
EAST OF RESERVE...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLD HORSE SPRINGS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
WEST CENTRAL NEW MEXICO.

LAT...LON 3357 10822 3363 10843 3399 10834 3390 10803
TIME...MOT...LOC 1917Z 198DEG 23KT 3368 10830

SHOEMAKE
Special weather statement, Oct 20, 1:37 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
137 PM MDT TUE OCT 20 2015

NMZ522-202015-
ESTANCIA VALLEY-
137 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY UNTIL 215
PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLARD...OR 12 MILES SOUTH OF ESTANCIA...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTANCIA AND WILLARD.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL NEW MEXICO.

LAT...LON 3449 10597 3450 10597 3450 10598 3455 10614
      3486 10599 3478 10570 3473 10569 3471 10570
      3469 10570 3448 10593
TIME...MOT...LOC 1937Z 210DEG 22KT 3459 10599

SHOEMAKE
Local storm report, Oct 20, 1:42 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT TUE OCT 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     HAIL             15 ESE CORONA           34.17N 105.35W
10/20/2015  M1.00 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502432

KJ
Special weather statement, Oct 20, 1:46 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 PM MDT TUE OCT 20 2015

NMZ506-507-202015-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
146 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA COUNTY UNTIL
215 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTH OF ACOMA PUEBLO...OR 28 MILES
NORTH OF DATIL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 55 MPH AND NICKEL SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN CIBOLA
COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
WEST CENTRAL NEW MEXICO.

LAT...LON 3482 10777 3470 10735 3445 10759 3445 10768
      3451 10781
TIME...MOT...LOC 1945Z 210DEG 21KT 3454 10767

SHOEMAKE
Special weather statement, Oct 20, 1:55 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT TUE OCT 20 2015

NMZ515-202030-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
155 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLFAX COUNTY UNTIL
230 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UTE PARK...OR 26 MILES NORTHWEST OF
SPRINGER...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL CROSS HIGHWAY
64 BETWEEN UTE PARK AND CIMARRON.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UTE PARK.

&&

LAT...LON 3667 10496 3658 10486 3656 10485 3655 10485
      3653 10489 3657 10493 3652 10493 3652 10499
      3650 10497 3649 10500 3647 10501 3647 10499
      3644 10505 3653 10516
TIME...MOT...LOC 1954Z 229DEG 15KT 3652 10504

05

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 6:06 PM MDTSpecial Weather StatementABQHarding39 min
Oct 19, 6:22 PM MDTAreal Flood AdvisoryABQSan Miguel113 min
Oct 19, 6:27 PM MDTFlash Flood WarningABQDe Baca, Guadalupe3 hr
Oct 19, 6:41 PM MDTSpecial Weather StatementABQ49 min
Oct 19, 6:50 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan55 min
Oct 19, 7:32 PM MDTSpecial Weather StatementABQLos Alamos28 min
Oct 19, 7:44 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan31 min
Oct 19, 8:03 PM MDTSpecial Weather StatementABQLos Alamos27 min
Oct 19, 8:55 PM MDTSpecial Weather StatementABQRio Arriba50 min
Oct 20, 4:36 AM MDTFlash Flood WatchABQ49 hr
Oct 20, 4:54 AM MDTSevere Thunderstorm WarningABQSan Juan36 min
Oct 20, 11:02 AM MDTSevere Thunderstorm WarningABQCatron43 min
Oct 20, 11:43 AM MDTSpecial Weather StatementABQ32 min
Oct 20, 11:49 AM MDTSpecial Weather StatementABQCatron26 min
Oct 20, 11:56 AM MDTSevere Thunderstorm WarningABQSocorro49 min
Oct 20, 12:33 PM MDTSevere Thunderstorm WarningABQSocorro27 min
Oct 20, 12:46 PM MDTSevere Thunderstorm WarningABQCibola, McKinley44 min
Oct 20, 12:57 PM MDTSevere Thunderstorm WarningABQCibola48 min
Oct 20, 1:07 PM MDTSpecial Weather StatementABQSocorro23 min
Oct 20, 1:15 PM MDTSevere Thunderstorm WarningABQCatron, Cibola, Socorro30 min
Oct 20, 1:17 PM MDTSpecial Weather StatementABQCatron28 min
Oct 20, 1:25 PM MDTSevere Thunderstorm WarningABQCatron, Socorro35 min
Oct 20, 1:37 PM MDTSpecial Weather StatementABQTorrance38 min
Oct 20, 1:42 PM MDTTornado WarningABQCibola18 min
Oct 20, 1:46 PM MDTSpecial Weather StatementABQCibola29 min
Oct 20, 1:55 PM MDTSpecial Weather StatementABQColfax35 min
Oct 20, 1:55 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola35 min
Oct 20, 2:00 PM MDTSevere Thunderstorm WarningABQBernalillo30 min
Oct 20, 2:03 PM MDTSevere Thunderstorm WarningABQLincoln42 min
Oct 20, 2:05 PM MDTSevere Thunderstorm WarningABQTorrance40 min
Oct 20, 2:07 PM MDTSpecial Weather StatementABQSanta Fe38 min
Oct 20, 2:20 PM MDTSpecial Weather StatementABQCibola25 min
Oct 20, 2:23 PM MDTSevere Thunderstorm WarningABQLos Alamos, Santa Fe25 min
Oct 20, 2:25 PM MDTSpecial Weather StatementABQSanta Fe35 min
Oct 20, 2:28 PM MDTSevere Thunderstorm WarningABQBernalillo32 min
Oct 20, 2:30 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Sandoval45 min
Oct 20, 2:33 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel27 min
Oct 20, 2:43 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln47 min
Oct 20, 2:46 PM MDTSpecial Weather StatementABQ29 min
Oct 20, 2:46 PM MDTSevere Thunderstorm WarningABQTorrance11 min
Oct 20, 2:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Oct 20, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel30 min
Oct 20, 3:04 PM MDTSpecial Weather StatementABQSan Miguel26 min
Oct 20, 3:12 PM MDTSpecial Weather StatementABQBernalillo33 min
Oct 20, 3:15 PM MDTSpecial Weather StatementABQSanta Fe30 min
Oct 20, 3:22 PM MDTSpecial Weather StatementABQColfax38 min
Oct 20, 3:28 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln47 min
Oct 20, 3:31 PM MDTSpecial Weather StatementABQValencia29 min
Oct 20, 3:34 PM MDTSpecial Weather StatementABQMora26 min
Oct 20, 3:50 PM MDTSpecial Weather StatementABQBernalillo25 min
Oct 20, 3:54 PM MDTSpecial Weather StatementABQSocorro51 min
Oct 20, 4:12 PM MDTSpecial Weather StatementABQTorrance48 min
Oct 20, 4:22 PM MDTSevere Thunderstorm WarningABQTorrance, Valencia23 min
Oct 20, 4:26 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln49 min
Oct 20, 4:35 PM MDTSpecial Weather StatementABQSocorro25 min
Oct 20, 5:02 PM MDTSevere Thunderstorm WarningABQRoosevelt43 min
Oct 20, 5:09 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln51 min
Oct 20, 5:26 PM MDTAreal Flood AdvisoryABQLincoln, Torrance2 hr
Oct 20, 5:36 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance39 min
Oct 20, 5:45 PM MDTSevere Thunderstorm WarningABQRoosevelt45 min
Oct 20, 5:58 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.